MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Term baby re-admitted via emergency department for sepsis.Picc inserted by anesthesia in operating room.Picc line noted to be leaking during administration of antibiotic, pulled dressing back and line cracked at wings when flushed both lumens with normal saline syringes.Picc infusing d5w 0.45% ns heparin at rate of 5ml/hr tkvo.At 0900: rn administered ampicillin via pump over 15 minutes.Noted picc dressing felt slightly wet along the edge.Both lumens heplocked post infusion.Rn inspected and unable to visualize fluid under dressing.Discussed findings with nnp and parents made aware.Decision made at that time to re-assess post mri scheduled for the afternoon.1400: picc dressing removed with nnp present to assess site.Both lumens flushed and noted leaking from the line at the junction of the catheter and the wings/hub.Nnp attempted at that time to re-wire a new picc over existing line but was unsuccessful.Picc removed and baby given rest period prior to attempting new line.2nd line successfully inserted 3 hours post on first attempt.No deviations in care.In discussion with rn, only used 10ml pre-filled saline syringes and heparin flush syringes.All other medications delivered via the syringe pump.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation with two (2) saline syringes attached and only 5.5 cm of the lumen attached.The syringes were removed and discarded.Visual inspection revealed a hole in the lumen just below the hub that leaks when flushed through the extension with the red clamp.No leaks were noted when flushed through the extension with the white clamp.Under magnification a small external puncture was noted in the lumen.The size and shape of the puncture resembles that of the beveled edge of a needle.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16324426
Report Number2518902-2023-00011
Device Sequence Number8813921
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public00884908093711
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown